Update on the mini pill - as of 26th August I started the mini pill again in a bid to try and reduce migraine for hormonal reasons. Only 5 days in and I started with nausea most day. I thought as this was a side effect I’d persevere for the next week however I started feeling really rocky, motion sickness and migraine daily. I stopped the mini pill on the 10th September as it’s clearly not agreeing with me and now I’m back to square one! The migraines aren’t easing up and neither is the nausea.
I read about the fact it can reduce serotonin and of course this is is likely the cause? I don’t really know just merely surmising.
Why do we have to be so med sensitive?!
Anyone else have trouble with the mini pill?
Hi there, regulating hormones is the pits. I’ve tried the mini pill but didn’t last long. This was before my vestibular issues though. I’ve been told the pill is not good at all for migraine sufferers because of stroke. Mini pill was better though.
I’ve got the Mirena. It’s been ok. I was migrainey all week with one day particularly bad with dizziness and confusion. I don’t ‘get’ my period anymore because of the mirena, but I know when it should be.
Maybe give that a try?
How come you didn’t last long on the mini pill? I was advised by both neurologists that it could be potentially beneficial. Not for me…
Now I’ve got to try wait it out and hope it’s not going to turn into a lengthy relapse. Seems everything I try starts my migraines up ten fold. I’ve spent more time being I’ll this year than ever! I’m sick of these four walls now.
I am so sorry to hear this. Migraines change all the time. You must be having a rough period but know it will change again.
I saw an endocrinologist and she put me on years ago to manage migraine. It didn’t work. She even gave me Hormone replacement patches. Again, didn’t work.
So loved the triptans as they worked a treat. Now just use mirena and have so for 7 years.
What’s your next step? Effexor?
Yes, I’m afraid everything seems to just make them worse. I’m hoping it will settle down again, same when I trialled the ADHD meds.
The coil sounds like it could be a good idea though - thank you!
Next step Effexor, yes.
The Amitriptyline at 75mg was working for a time and still is to some degree however add a touch of stress or hormonal fluctuations and it’s easily exacerbated. I found this online, maybe that’s the reason?
I have gained weight on the Amitriptyline too so I’m also trying to get back down a couple of stone. Hard when you can’t exactly push yourself fitness wise.